Atripla & diarrhea After 1 year
Mar 12, 2014
My mom has been on Atripla since Nov 2011. Things were going smooth until June 2013. Thats when her diarrhea started and it hasnt stopped. It may stop for a few days but it always acts up again. Med has been taken with and without food same time every night. Doctors have run all kinds of tests with the blood and stool and everything has come out negative. Could this be the Atripla and what is the best alternative for that medicine?
Response from Dr. Henry
Many factors can cause loose stools and can be hard to define (including food intolerances such as lactose or gluten, irritable bowel syndrome, side effects of non-hiv medications such as caffeine or alcohol, gut infections including diverticuitis, gall bladder or pancreatic disease, and many others). If a work up finds no other explanation then a trial on an alternative HIV regimen might be considered (tenofovir and less often efavirenz might cause loose stools in a small subset of patients). Abacavir is often considered as an alternative for tenofivir if HLA B5701 negataive. There are many alternatives to efavirenz to consider (including the NNRTIs rilpivirine or nevirapine or one of the integrase inhibitors for example). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sinus Infection An Early Sign Of HIV?
- Fatigue After Breast Sucking Worried I Have HIV
- Flu Symptoms After Insertive Oral Sex Worried I Have HIV
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Night Sweats After Mutual Masturbation Sign Of HIV AIDS
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.